Texas, 2016Flash Flooding and Damaging Winds in Texas, May 27, 2016
May 27, 2016 · NWS SHV · 6 events in 3 counties and zones
The second complex of showers and embedded thunderstorms in two days moved across East Texas, Southwest Arkansas, and North Louisiana during the morning and afternoon hours on May 27th, bringing about widespread rains to the region. This complex developed well ahead of a closed upper level low pressure system over the Southern Rockies, which spread slowly east in the broad southwest flow aloft…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The second complex of showers and embedded thunderstorms in two days moved across East Texas, Southwest Arkansas, and North Louisiana during the morning and afternoon hours on May 27th, bringing about widespread rains to the region. This complex developed well ahead of a closed upper level low pressure system over the Southern Rockies, which spread slowly east in the broad southwest flow aloft extending into the Lower Mississippi Valley. As it interacted with moderate instability and stronger shear over Southeast Texas, Southern and Central Louisiana, some of these storms became severe over portions of Deep East and Southeast Texas, as well as Northcentral and Southern Louisiana during the afternoon, producing numerous reports of downed trees and power lines. Given the already saturated grounds from rain that fell less than a day before, the heavy rainfall associated with these storms produced flash flooding over these areas as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 12:00 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, May 27, 12:00 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 PM CDT FRI MAY 27 2016
.AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.
&&
.PREV DISCUSSION... /issued 1206 PM CDT FRI MAY 27 2016/
DISCUSSION...
Made minor changes to the forecast. On going rainfall and cloud
cover has kept temperatures lower than forecasted. Decided to
lower temperatures for today to match current trends. Other than
this, the rest of the forecast looks to be on track. A large area
of showers/tstorms will continue to move across the Four State
Region today. The SVR weather threat for today has been
reduced to Marginal...but will continue to monitor this as we get
into the afternoon/evening hours. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 70 86 69 / 90 60 30 20
MLU 84 69 86 69 / 80 50 50 10
DEQ 77 67 85 68 / 90 50 30 30
TXK 79 69 86 68 / 90 60 30 30
ELD 79 69 85 68 / 90 60 50 10
TYR 80 71 87 70 / 90 50 30 20
GGG 80 71 86 70 / 90 60 30 10
LFK 81 72 88 70 / 90 60 30 10
&&
.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
28/20Hazardous weather outlook, May 27, 6:04 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT FRI MAY 27 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
704 AM CDT FRI MAY 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER
THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO THE AREA
AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN ASSOCIATION
WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN ROCKIES
AND INTO THE PLAINS. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED
TORNADO ACROSS PARTS OF SOUTHEAST OKLAHOMA, EAST AND NORTHEAST
TEXAS...AND A SMALL PART OF SOUTHWEST ARKANSAS. LOCALLY HEAVY
RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER
HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS
ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE POSSIBLE LATER TODAY AND
OVERNIGHT.
06
In the hours before
Local storm report, May 27, 9:25 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM NON-TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/26/2016 NATCHITOCHES LA CO-OP OBSERVER
WIDE SPREAD TREE DOWNS ALONG WHY 484 AND HWY 495
&&
CORRECTED EVENT
EVENT NUMBER SHV1600568
21Local storm report, May 27, 9:28 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG NATCHEZ 31.67N 93.05W
05/26/2016 NATCHITOCHES LA CO-OP OBSERVER
TREES DOWN OLD RIVER RD SOUTH OF NATCHEZS
&&
EVENT NUMBER SHV1600569
21Local storm report, May 27, 9:33 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/27/2016 NATCHITOCHES LA LAW ENFORCEMENT
TREES DOWN 2000 BLOCK OF LA HWY 495 IN CLOUTIERVILLE
&&
CORRECTED EVENT
EVENT NUMBER SHV1600566
21Local storm report, May 27, 10:46 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/27/2016 NATCHITOCHES LA TRAINED SPOTTER
BELLAWOOD LA OAK TREE FELL THROUGHA HUSE AT CORNER OF
SHADY GROVE RD AND DELTON
&&
EVENT NUMBER SHV1600570
21Special weather statement, May 27, 11:23 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT FRI MAY 27 2016
LAZ017-TXZ153-166-167-271800-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-SHELBY TX-
1223 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...
NORTHERN SABINE...NORTHEASTERN SAN AUGUSTINE AND SOUTHEASTERN SHELBY
COUNTIES UNTIL 100 PM CDT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MACUNE...OR 26 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...MANY...SAN AUGUSTINE...ZWOLLE...CONVERSE...ROSEVINE...
MACUNE...PATROON...BLAND LAKE...FLORIEN...HUXLEY...NOBLE...FISHER...
SEXTON...NEGREET...TOLEDO BEND RESERVOIR NORTH...
CHINAQUAPIN AND DENNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3130 9424 3151 9430 3182 9369 3147 9342
TIME...MOT...LOC 1722Z 236DEG 50KT 3141 9418
20
Special weather statement, May 27, 11:34 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAY 27 2016
TXZ165>167-271815-
SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
1234 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SABINE...SOUTHEASTERN ANGELINA
AND SOUTHERN SAN AUGUSTINE COUNTIES UNTIL 115 PM CDT...
AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKLAND...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...ZAVALLA...BROADDUS...
DOLAN...SEXTON...YELLOWPINE...BRONSON...FAIRMOUNT...
MCELROY AND CHINAQUAPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3117 9455 3128 9438 3123 9433 3122 9433
3123 9432 3127 9434 3130 9431 3132 9432
3159 9390 3117 9363 3116 9391 3114 9404
3111 9406 3103 9447
TIME...MOT...LOC 1734Z 236DEG 49KT 3108 9439
20Flash Flood, Sabine
- When
- May 27, 1:10 PM CST to 4:00 PM CST
- Where
- Sabine County, 3.08 mi NW of Mc Elroy to 2.43 mi WSW of Bronson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.247, -94.041
Flash flooding was reported over Farm to Market Road 2866 northwest of Pineland, as well as Highway 83 East of Pineland.
Thunderstorm Wind, Sabine
- When
- May 27, 1:20 PM CST
- Where
- Sabine County, 0.4 mi W of Pineland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.251, -93.987
Numerous trees down all over Southwestern Sabine County near Pineland. Trees were down on power lines, and power poles were leaning over.
Thunderstorm Wind, San Augustine
- When
- May 27, 1:22 PM CST
- Where
- San Augustine County, 8.04 mi ESE of Broaddus
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.275, -94.137
Trees down on Highway 83 near Farm to Market Road 705 just west of the Anthony Harbor community. Only the shoulder of the road was passable.
Flash Flood, Nacogdoches
- When
- May 27, 1:24 PM CST to 4:00 PM CST
- Where
- Nacogdoches County, 0.6 mi NNW of Martinsville to 0.62 mi NE of Martinsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.639, -94.422
TXDOT reported that Farm to Market Road 95 between Martinsville and Chireno was flooded and closed. County Road 384 about 3 miles southeast of Martinsville off of FM 95 was flooded and closed as well.
Thunderstorm Wind, Sabine
- When
- May 27, 1:30 PM CST
- Where
- Sabine County, 1.48 mi SSE of Yellowpine
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.259, -93.825
Numerous trees and power lines were downed across Central and Southern Sabine County. Trees were down on power lines, and power poles were leaning over.
Flash Flood, San Augustine
- When
- May 27, 1:45 PM CST to 4:00 PM CST
- Where
- San Augustine County, 1.03 mi WSW of Venable to 1.28 mi WSW of Venable
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.424, -94.096
Flash flooding was reported on County Road 410 over Clear Branch Creek just west of Highway 96 south of San Augustine.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nebraska, May 27 to 28, 2016$8.2 million · 1 in hail · 6 events
- Tornado in Wisconsin, May 27, 2016$100,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 27 to 31, 2016$184,000 · EF0 · 10 events
- Flash Flood and Hail in Nebraska, May 27 to 28, 2016$50,000 · 0.88 in hail · 2 events
- Hail in Oklahoma, May 27, 20162.25 in hail · 25 events
- Flash Flood in Colorado, May 27, 2016$20,000 · 1 event
- Tornadoes and Hail in Kansas, May 27, 2016EF0 · 7 events
- Flash Flood and Hail in Missouri, May 27 to 28, 20161 in hail · 6 events
- Tornadoes and Flash Flood in Kansas, May 27, 2016EF0 · 6 events
- Tornadoes in Minnesota, May 27, 2016EF0 · 4 events
- Damaging Winds in Louisiana, May 27, 201665 kt wind · 4 events
- Damaging Winds in Louisiana, May 27 to 28, 2016$10,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627282, 627283, 627281, 627280, 627284, 627289.